Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 29, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Oct 25, 2010, 3:47 AM CDT for 27 counties in Kansas. It took effect at Oct 25, 2010, 3:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 3:47 AM CDT (08:47 UTC)
- In effect from
- Oct 25, 2010, 3:00 PM CDT
- Expired
- Oct 25, 2010, 7:03 PM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2762 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WWUS73 KDDC 250847 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 347 AM CDT MON OCT 25 2010 ...STRONG NORTHWEST WINDS WILL DEVELOP BY THE EARLY EVENING... .A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS NORTH CENTRAL AND WESTERN KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. AS THIS FRONT PASSES THE WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE INTO THE 25 TO 35 MPH RANGE. THESE GUSTY WINDS WILL CONTINUE FOR SEVERAL HOURS BEFORE DECREASING TO THE 15 TO 25 MPH RANGE TOWARDS MIDNIGHT. KSZ030-031-043>046-062>066-075>079-251700- /O.NEW.KDDC.WI.Y.0029.101026T0000Z-101026T0400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS 347 AM CDT MON OCT 25 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM TO 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM TO 11 PM CDT THIS EVENING. * GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP TOWARDS 7 PM AND THEN CONTINUE THROUGH MIDNIGHT. * THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 7 PM AND 10 PM WITH PERIODS OF SUSTAINED WINDS NEAR 35 MPH LIKELY. WIND GUSTS UP TO 45 MPH CAN ALSO BE EXPECTED EARLY THIS EVENING. * TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 18
3 follow-up statements
852 WWUS73 KDDC 251623 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1123 AM CDT MON OCT 25 2010 ...STRONG NORTHWEST WINDS WILL DEVELOP BY THE EARLY EVENING... .A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS NORTH CENTRAL AND WESTERN KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. AS THIS FRONT PASSES THE WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE INTO THE 25 TO 35 MPH RANGE. THESE GUSTY WINDS WILL CONTINUE FOR SEVERAL HOURS BEFORE DECREASING TO THE 15 TO 25 MPH RANGE TOWARDS MIDNIGHT. KSZ061-074-080-081-084>090-260030- /O.EXB.KDDC.WI.Y.0029.101025T2200Z-101026T0400Z/ HAMILTON-STANTON-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...GREENSBURG... HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1123 AM CDT MON OCT 25 2010 /1023 AM MDT MON OCT 25 2010/ ...WIND ADVISORY IN EFFECT FROM 5 PM CDT /4 PM MDT/ THIS AFTERNOON TO 11 PM CDT /10 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM CDT /4 PM MDT/ THIS AFTERNOON TO 11 PM CDT /10 PM MDT/ THIS EVENING. * GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL ENTER WESTERN KANSAS AROUND 5 PM CDT. THE STRONG WINDS WILL REACH SOUTH CENTRAL KANSAS BETWEEN 7 AND 8 PM AND CONTINUE THROUGH THE EVENING. * THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 7 PM AND 10 PM WITH PERIODS OF SUSTAINED WINDS NEAR 35 MPH LIKELY IN SOME AREAS. WIND GUSTS UP TO 45 MPH CAN ALSO BE EXPECTED EARLY THIS EVENING. * TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ030-031-043>046-062>066-075>079-260030- /O.EXT.KDDC.WI.Y.0029.101025T2200Z-101026T0400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS 1123 AM CDT MON OCT 25 2010 ...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING. * GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL ENTER WESTERN KANSAS AROUND 5 PM CDT. THE STRONG WINDS WILL REACH SOUTH CENTRAL KANSAS BETWEEN 7 AND 8 PM AND CONTINUE THROUGH THE EVENING. * THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 7 PM AND 10 PM WITH PERIODS OF SUSTAINED WINDS NEAR 35 MPH LIKELY IN SOME AREAS. WIND GUSTS UP TO 45 MPH CAN ALSO BE EXPECTED EARLY THIS EVENING. * TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 33
476 WWUS73 KDDC 251917 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 217 PM CDT MON OCT 25 2010 ...STRONG NORTHWEST WINDS DEVELOPING... .A COLD FRONT WILL SWEEP ACROSS THE AREA THIS AFTERNOON AND THIS EVENING PRODUCING NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. KSZ030-043>045-061>063-074>077-084>086-260330- /O.EXT.KDDC.WI.Y.0029.101025T2000Z-101026T0400Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET 217 PM CDT MON OCT 25 2010 /117 PM MDT MON OCT 25 2010/ ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING. * STRONG WINDS WILL BEGIN THIS AFTERNOON AND PERSIST THROUGH THE EVENING. * THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 3 AND 7 PM WITH PERIODS OF SUSTAINED WINDS BETWEEN 25 AND 35 MPH LIKELY. WIND GUSTS UP TO 45 MPH CAN ALSO BE EXPECTED. * TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ031-046-064>066-078>081-087>090-260330- /O.CON.KDDC.WI.Y.0029.101025T2200Z-101026T0400Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 217 PM CDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * STRONG WINDS WILL BEGIN LATE THIS AFTERNOON AND PERSIST THROUGH THE EVENING. * THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 5 AND 9 PM WITH PERIODS OF SUSTAINED WINDS BETWEEN 25 AND 35 MPH LIKELY. WIND GUSTS UP TO 45 MPH CAN ALSO BE EXPECTED. * TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 33
155 WWUS73 KDDC 260003 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 703 PM CDT MON OCT 25 2010 ...WIND SPEEDS DECREASING BEHIND COLD FRONT... .THE STRONG COLD FRONT WHICH PUSHED ACROSS WESTERN KANSAS EARLIER THIS AFTERNOON AND EVENING WILL CONTINUE TO MOVE RAPIDLY EAST...AND THUS THE STRONG SURGE OF NORTHWEST WINDS WILL CONTINUE A SLOW DECREASE THROUGH THE REMAINDER OF THE EVENING AND OVERNIGHT HOURS. KSZ030-031-043>046-061>066-074>081-084>090-260115- /O.CAN.KDDC.WI.Y.0029.000000T0000Z-101026T0400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 703 PM CDT MON OCT 25 2010 /603 PM MDT MON OCT 25 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL RANGE BETWEEN 15 AND 25 MPH WITH A FEW GUSTS IN THE 30 TO 35 MPH RANGE THROUGH THE EVENING HOURS. AFTER MIDNIGHT...WIND SPEEDS WILL FURTHER DECREASE TO AROUND 10 TO 20 MPH. $$ UMSCHEID
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Oct 25, 3:46 AM CDT, 1 minute earlier.
Area forecast discussion, Oct 25, 3:46 AM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 346 AM CDT MON OCT 25 2010 .DISCUSSION... DAYS 1-2... 5H TROF WHICH WAS ASSOCIATED WITH AT +160KT 25H JET WAS CURRENTLY MOVING EAST ACROSS THE NW CONUS EARLIER THIS MORNING BASED ON W/V AND U/A ANALYSIS. 00Z MODELS WERE IN GOOD AGREEMENT MOVING THIS SYSTEM E/SE INTO THE CO ROCKIES BY LATE MORNING/EARLY AFTERNOON AND THEN OUT INTO THE PLAINS DURING THE EARLY EVENING HOURS. AS THIS SYSTEM APPROACHES A COLD FRONT WILL DROP SOUTH INTO NW KS AND THEN CROSS SW KS DURING THE LATE AFTERNOON. LLVL MOISTURE WITH THIS FROPA STILL APPEARING SOMEWHAT LACKING BUT SOME MID LVL MOISTURE WILL BE PRESENT BEHIND THIS FRONT AND AHEAD OF 5H S/W TROF. AS A RESULT A CHC FOR SOME -SHRA OR SPRINKLES STILL LOOK POSSIBLE THIS EVENING AS THE UPPER LVL S/W TROF CROSSES WESTERN KS. AT THIS TIME IT APPEARS THAT THE BETTER MID LVL FORCING WILL BE IN OUR N/NE CWA SO KEPT THE HIGHER POPS IN THIS AREA WHILE LEAVING SMALL, SLT CHC POPS FURTHER SOUTH. TEMPERATURES WILL BE A CHALLENGE TODAY AS WARM AIR AHEAD OF THIS FRONT ALONG WITH GOOD MIXING DURING THE DAY SHOULD ALLOW TEMPERATURES TO CLIMB QUICKLY DURING THE LATE MORNING AND EARLY AFTERNOON. GIVEN THIS WARM UP AND NOW A LATER TIMING OF FROPA, ESPECIALLY BY THE 00Z NAM, AM RELUCTANT TO LOWER TEMPS MUCH IN OUR NW DESPITE TO GOOD CAA DEVELOPING NORTH OF THIS FRONT. STRONG WINDS WILL BE THE MAIN ISSUE LATE TODAY AND EARLY TONIGHT AS STRONG NW WINDS DEVELOP IN THE WAKE OF THIS COLD FRONT. WITH PROGGED WIND SPEEDS FROM 35 TO AROUND 50KTS IN THE LOWEST 2KFT LAYER ALONG WITH SURFACE PRESSURE TENDENCIES AROUND 00Z TUES DO THINK THAT WIND SPEED THIS EVENING WILL REACH THE WIND ADV CRITERIA FOR MUCH OF THE CWA FOR AT LEAST COUPLE OF HOURS THIS EVENING. AS A RESULT WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE PORTIONS OF THE CWA WHERE STRONGEST WINDS ARE PROGGED BETWEEN 00Z-03ZTUES AND WHERE THE BEST PRESSURE RISES ARE PROGGED BY THE NAM. COOLER AND DRYER AIR WILL THEN FILTER INTO SW KS LATE TONIGHT AND TUESDAY BEHIND THIS COLD FRONT WITH HIGHS TUESDAY AFTERNOON CLIMBING ONLY INTO THE LOW TO MID 60S BASED ON 00Z WED 85H TEMPS. DWPTS BY TUESDAY NIGHT ARE PROGGED TO BE IN THE 15 TO 25 DEGREE RANGE AND GIVEN CLEAR SKIES AND THESE LOW DWPTS IT DOES APPEARS TEMPERATURES WILL LIKELY FALL BACK TO NEAR 32 DEGREES FOR MUCH OF THE AREA. WOULD NOT BE SURPRISED TO SEE A FEW UPPER 20S IN PORTIONS OF OUR W/NW CWA. DAYS 3-7... A COOL AND DRY AIR MASS IS EXPECTED ACROSS THE PLAINS WEDNESDAY AND THURSDAY WITH DEWPOINTS FORECAST TO BE IN THE UPPER TEENS TO LOWER 20S DEG F. MOS NUMBERS HAVE COME IN COOLER FOR THURSDAY MORNING SO I NUDGED MIN TEMPERATURES DOWN BY A DEGREE OR TWO. THURSDAY MORNING LOOKS TO BE THE COLDEST WITH TEMPERATURES IN THE 28-32 DEG F RANGE. ONE CAVEAT TO THESE MORNING LOWS IS WINDS WHICH IS NOT EXPECTED TO BE CALM IN THE WAKE OF A PASSING WEAK FRONT. IF THE WINDS ARE WEAKER THAN FORECAST, THEN COLDER LOWS COULD BE REALIZED AND A FREEZE WARNING MIGHT BE NEEDED AS WE GET CLOSER TO THURSDAY MORNING. OVERALL THOUGH, IT LOOKS AS IF THERE IS A COOLING TREND IN THE MOS NUMBERS FOR THE COLD START ON THURSDAY WITH MOST AREAS EXPERIENCING FREEZING TEMPERATURES. TEMPERATURES WILL MODERATE FRIDAY AS SOUTHERLY FLOW RETURNS AS THE COOL HIGH PRESSURE CENTER SHIFTS OFF TO THE EAST. A DRY COLD FRONT IS EXPECTED TO MOVE ACROSS WESTERN KANSAS SATURDAY AND AS A RESULT HAVE BUMPED UP TEMPERATURES AHEAD OF THE FRONT WITH ADIABATIC WARMING EXPECTED. REMOVED POPS FROM THE GRIDS AS BOTH EC AND GFS AGREE ON A DRY FROPA. BEYOND SATURDAY BOTH MODELS AGREE ON A ZONAL UPPER AIR PATTERN WITH SEASONAL TEMPERATURES AND DRY CONDITIONS FOR KANSAS. -SUGDEN && .AVIATION... WIND WILL BE A CONCERN TODAY WITH A STRONG COLD FRONT MOVING ACROSS KANSAS NEAR 00Z TONIGHT. SOUTHWESTERLY WINDS OF 15 KNOTS AHEAD OF THE FRONT WILL QUICKLY INCREASE THIS EVENING TO NORTHWESTERLY AROUND 30 KNOTS WITH GUSTS TO 40 KNOTS BY EVENING STARTING WITH HAYS AND THEN EVENTUALLY GARDEN CITY AND DOWN TO DODGE CITY. A FEW POST FRONTAL SHOWERS COULD BRING CIGS DOWN TO MVFR, PARTICULARLY FOR HAYS. VFR CIGS EXPECTED OTHERWISE. -SUGDEN && .PRELIMINARY POINT TEMPS/POPS... DDC 79 40 64 33 / 10 20 0 0 GCK 76 37 62 30 / 10 20 0 0 EHA 81 36 62 34 / 10 20 0 0 LBL 82 37 64 33 / 10 20 0 0 HYS 75 40 64 32 / 20 40 0 0 P28 82 45 67 38 / 0 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 PM TO 11 PM CDT THIS EVENING FOR KSZ030-031- 043>046-062>066-075>079. && FN18/36/36
Hazardous weather outlook, Oct 24, 4:42 AM CDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 442 AM CDT SUN OCT 24 2010 KSZ030-031-043>046-061>066-074>081-084>090-251000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 442 AM CDT SUN OCT 24 2010 /342 AM MDT SUN OCT 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTH WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE INTO THE 25 TO 30 MPH RANGE MONDAY AFTERNOON AS A COLD FRONT MOVES SOUTH ACROSS THE OUTLOOK AREA. WIND GUSTS UP TO 40 MPH WILL ALSO BE POSSIBLE LATE MONDAY AFTERNOON AND EARLY MONDAY EVENING. PATCHY FROST WILL BE POSSIBLE EARLY TUESDAY MORNING ACROSS PORTIONS OF WESTERN KANSAS. AREAS OF FROST CAN THEN BE EXPECTED FOR MUCH OF THE OUTLOOK AREA WEDNESDAY MORNING AND EARLY THURSDAY MORNING AS TEMPERATURES FALL BACK INTO THE LOW TO MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.